Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 157, NWS Atlanta, GA

June 17, 20104 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jun 17, 2010, 5:16 PM EDT for 4 counties in Georgia. It was in force for 44 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2010, 5:16 PM EDT (21:16 UTC)
Expired
Jun 17, 2010, 6:00 PM EDT
In force
44 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Bartow County, GA, Cherokee County, GA, Cobb County, GA, Paulding County, GA

The radar

The Atlanta radar (KFFC), 85 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 5:30 PM EDTTSTM WND DMG1 E Cartersville, GA10 TREES DOWN NEAR RED TOP MOUNTAIN.
Jun 17, 5:40 PM EDTTSTM WND DMG3 Ne Acworth, GA1 LARGE TREE FELL ON HOUSE.
Jun 17, 5:49 PM EDTTSTM WND DMG7 W Woodstock, GA2 LARGE TREES DOWN ON POWER LINES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.3 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2010-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1210 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

246 
WUUS52 KFFC 172116
SVRFFC
GAC015-057-067-223-172200-
/O.NEW.KFFC.SV.W.0157.100617T2116Z-100617T2200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 PM EDT THU JUN 17 2010

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA
  WESTERN COBB COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHEASTERN BARTOW COUNTY IN NORTHWEST GEORGIA
  NORTHEASTERN PAULDING COUNTY IN NORTHWEST GEORGIA

* UNTIL 600 PM EDT

* AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 6 MILES NORTH
  OF CARTERSVILLE...MOVING SOUTHEAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  EMERSON...ACWORTH...HOLLY SPRINGS...WOODSTOCK AND KENNESAW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3418 8438 3384 8466 3415 8491 3430 8471
TIME...MOT...LOC 2116Z 322DEG 23KT 3423 8475

$$
1 follow-up statement
479 
WWUS52 KFFC 172145
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
545 PM EDT THU JUN 17 2010

GAC015-223-172154-
/O.CAN.KFFC.SV.W.0157.000000T0000Z-100617T2200Z/
PAULDING GA-BARTOW GA-
545 PM EDT THU JUN 17 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARTOW AND
NORTHEASTERN PAULDING COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF BARTOW AND NORTHEAST 
PAULDING COUNTIES.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3409 8471 3409 8466 3413 8466 3414 8464
      3410 8444 3389 8461 3408 8472
TIME...MOT...LOC 2144Z 322DEG 23KT 3409 8462

$$

GAC057-067-172200-
/O.CON.KFFC.SV.W.0157.000000T0000Z-100617T2200Z/
COBB GA-CHEROKEE GA-
545 PM EDT THU JUN 17 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTHWESTERN CHEROKEE AND NORTHWESTERN COBB COUNTIES...

AT 540 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
KELLOGG CREEK...MOVING SOUTHEAST AT 25 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
WOODSTOCK...KENNESAW AND KENNESAW STATE UNIVERSITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

&&

LAT...LON 3409 8471 3409 8466 3413 8466 3414 8464
      3410 8444 3389 8461 3408 8472
TIME...MOT...LOC 2144Z 322DEG 23KT 3409 8462

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:45 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Jun 17, 3:45 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
345 PM EDT THU JUN 17 2010

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
SHOWERS AND THUNDERSTORMS ARE PUSHING INTO NW GA FROM TN
AND N AL...ASSOCIATED WITH PSEUDO-STATIONARY BACK DOOR FRONTAL
BOUNDARY EXTENDING FROM NC INTO NW TN. INCREASED POPS FOR THE
REMAINDER OF THE AFTERNOON...WITH LIKELY ACROSS NW GA TO ACCOUNT FOR
CURRENT CONVECTIVE ACTIVITY. EXPECT STRONG WINDS AND POSSIBLE
LARGE HAIL WITH THE STRONGER STORMS. ISOLATED SEVERE STORMS ARE
POSSIBLE. THESE STORMS ARE THE FIRST OF TWO WAVES TO IMPACT THE
AREA...WITH ACTIVITY EXPECTED TO DIMINISH OVERNIGHT.

MODELS INITIALIZE WELL WITH THE SURFACE REFLECTION OF THE UPPER HIGH
PRESSURE RIDGE SITUATED ACROSS THE EASTERN US. LOW PRESSURE REMAINS
OVER NEW ENGLAND WITH THE AFOREMENTIONED FRONTAL BOUNDARY EXTENDING
BACK INTO TN. MODELS IN BETTER AGREEMENT WITH THE MOVEMENT OF THE
FRONTAL BOUNDARY INTO GA. HAVE CONTINUED WITH A BIAS TOWARDS
PERSISTENCE...WITH DIURNAL CONVECTIVE ACTIVITY EACH AFTERNOON
THROUGH THE SHORT TERM...BUT GIVEN BOUNDARY PLACEMENT ACROSS THE
STATE...HAVE TENDED TOWARDS SLIGHTLY HIGHER POPS ACROSS THE CENTRAL
CWA. BOUNDARY INFLUENCE REFLECTED IN SWITCH TO EAST WINDS AT THE
SURFACE BY FRIDAY PM...AND WITH GOOD FLOW OFF THE ATLANTIC...AMPLE
MOISTURE ACROSS S GA SHOULD FUEL THOSE PM TSTMS. HIGH PRESSURE RIDGE
ALOFT REMAINS IN PLACE THROUGH THE PERIOD...WITH ANOTHER UPPER LOW
SAILING ACROSS THE NORTHERN PLAINS AND WEAKENING AS IT APPROACHES
THE GREAT LAKES REGION BY SAT PM.

PREVIOUSLY FORECAST HIGHS FOR FRIDAY SEEM SLIGHT TOO WARM WITH THE
MOVEMENT OF THE FRONTAL BOUNDARY INTO THE REGION. HAVE TENDED
TOWARDS WARMER GUIDANCE AHEAD OF THE BOUNDARY FOR FRIDAY LOW
TEMPS...AND HAVE SIDED SLIGHTLY COOLER THAN GUIDANCE HIGHS FRIDAY
ACROSS N GA BEHIND THE FRONT. STAYED WITH A BLEND OF THE MAV MET FOR
SAT TEMPS.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
MODELS SEEM CONSISTENT WITH PUSHING THE LOW PRESSURE SYSTEM FROM THE
GREAT LAKES TO EASTERN CANADA BY SUNDAY AFTERNOON...KEEPING IT SLIGHTLY
MORE TO THE NORTH THAN PREVIOUS MODEL RUNS. ASSOCIATED FRONTAL
BOUNDARY IS DRAGGED BEHIND THE LOW...SETTING UP ALONG THE EASTERN
SEABOARD BY LATE SUNDAY NIGHT. FOR NOW...HIGH PRESSURE RIDGE SEEMS
TO KEEP THE BOUNDARY AT BAY...WITH LITTLE IMPACT TO THE CWA INTO
EARLY NEXT WEEK. OVERALL...NO SIGNIFICANT CHANGES TO THE OVERALL AIR
MASS EXPECTED...AND HAVE CONTINUED WITH DIURNAL CONVECTION WITH WARM
HIGHS AND MILD LOWS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          70  94  71  91  69 /  20  20  20  30  20
ATLANTA         72  92  74  91  72 /  20  20  20  20  20
BLAIRSVILLE     63  88  63  85  63 /  20  20  10  20  20
CARTERSVILLE    67  93  68  91  65 /  20  20  20  20  20
COLUMBUS        74  95  74  95  73 /  20  30  20  30  20
GAINESVILLE     70  91  70  90  70 /  20  20  20  20  20
MACON           71  95  72  93  69 /  20  30  20  30  20
ROME            69  94  69  93  68 /  20  20  10  20  20
PEACHTREE CITY  68  92  68  92  66 /  20  20  20  30  20
VIDALIA         74  94  74  91  73 /  20  30  20  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

31
Hazardous weather outlook, Jun 17, 5:54 AM EDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
554 AM EDT THU JUN 17 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-181000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
554 AM EDT THU JUN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA
THIS AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS POSSIBLE.

.SYNOPSIS...
AN UPPER LEVEL RIDGE OVER THE GULF OF MEXICO CONTINUES TO DOMINATE
OUR WEATHER. AN UPPER TROUGH WILL PUSH THROUGH THE REGION TODAY AS
THE CENTER OF THE RIDGE SLIDES SLIGHTLY TO THE WEST.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORMS THAT DEVELOP
WILL BE FREQUENT LIGHTNING AND HEAVY RAIN. STRONG WINDS AND LARGE
HAIL WILL ALSO BE POSSIBLE IN THE STRONGER STORMS.

.DISCUSSION...
AS WITH THE LAST SEVERAL DAYS...THE HOT...HUMID AIRMASS WILL
REMAIN OVER THE SOUTHEAST. TEMPERATURES WILL AGAIN HEAT UP INTO
THE 90S JUST ABOUT EVERYWHERE...WITH CAPE VALUES AGAIN EXPECTED TO
BE BETWEEN 2000-3000. AS THE UPPER LEVEL TROUGH PUSHES THROUGH
THE AREA THIS AFTERNOON...IT WILL ADD TO THE INSTABILITY...
ALLOWING SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON. SOME
OF THESE STORMS MAY REACH SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 17, 3:48 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
348 PM EDT THU JUN 17 2010

GAZ002-003-172015-
348 PM EDT THU JUN 17 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN WALKER AND CATOOSA COUNTIES UNTIL 415 PM EDT...

AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BLUE SPRING...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
WALKER AND CATOOSA COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE BLUE SPRING...BOYNTON...INDIAN SPRINGS...
FORT OGLETHORPE...LAKEVIEW...ROCK SPRING...CHICKAMAUGA...RINGGOLD...
BEAUMONT AND WOOD STATION. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS...INCLUDING INTERSTATE 75 BETWEEN EXITS 353 AND
345. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL WILL REDUCE
VISIBILITIES.

16
Special weather statement, Jun 17, 4:11 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
411 PM EDT THU JUN 17 2010

GAZ002-004>007-011>013-019-020-172100-
411 PM EDT THU JUN 17 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING...PEA SIZED
HAIL AND 40 MPH WINDS IN BARTOW...PICKENS...FLOYD...CHATTOOGA...
GORDON...GILMER...FANNIN...WALKER...WHITFIELD AND MURRAY COUNTIES
UNTIL 500 PM EDT...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 7 MILES NORTH OF TENNGA TO MENLO...MOVING
SOUTHEAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS BARTOW...PICKENS...FLOYD...CHATTOOGA...GORDON...GILMER...
FANNIN...WALKER...WHITFIELD AND MURRAY COUNTIES THROUGH 500 PM EDT.
SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE MENLO...TRION...
CLOUDLAND...SUBLIGNA...SUMAC...GREGORY...TENNGA...TILTON...DALTON...
DAWNVILLE...BEAVERDALE...SUTTLES MILL...LAKE MARVIN...CISCO AND
RESACA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Jun 17, 4:44 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 PM EDT THU JUN 17 2010

GAZ066-067-172130-
444 PM EDT THU JUN 17 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TROUP AND MERIWETHER COUNTIES UNTIL 530 PM EDT...

AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOUISE...MOVING SOUTH AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TROUP AND MERIWETHER COUNTIES THROUGH 530 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE HILLCREST...HARRISONVILLE...
HOGANSVILLE...LOUISE...LAGRANGE...ODESSADALE...STOVALL...SMITHS
CROSSROAD...BAUGHS CROSSROADS...BIG SPRINGS AND MOUNTVILLE. BRIEF
HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 17, 4:55 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EDT THU JUN 17 2010

GAZ080-172130-
455 PM EDT THU JUN 17 2010

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TAYLOR COUNTY UNTIL 530 PM EDT...

AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WESLEY CHURCH...MOVING SOUTHEAST AT 15 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TAYLOR COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE WESLEY CHURCH...HOWARD...BUTLER...RUPERT AND
POTTERVILLE. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Jun 17, 5:09 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
509 PM EDT THU JUN 17 2010

GAZ091-103-104-172200-
509 PM EDT THU JUN 17 2010

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN SUMTER...
WEBSTER AND MARION COUNTIES UNTIL 600 PM EDT...

AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BUENA VISTA...MOVING SOUTH AT 15 MPH.

WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS SUMTER...
WEBSTER AND MARION COUNTIES THROUGH 600 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE ZELLOBEE...BUENA VISTA...DOYLE...PUTNAM...
DRANEVILLE...SEMINOLE...CHURCH HILL...FRIENDSHIP...PLAINS...DUMAS...
PRESTON AND CONCORD.
Local storm report, Jun 17, 5:14 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
514 PM EDT THU JUN 17 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     TSTM WND DMG     3 SW RINGGOLD           34.88N 85.15W
06/17/2010                   CATOOSA            GA   EMERGENCY MNGR

            TWELVE TREES DOWN. ONE TREE FELL ON A CAR AND ANOTHER
            FELL ON A HOME. MINOR DAMAGE SUSTAINED TO A BARN.

&&

JLF

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:05 PM EDTSevere Thunderstorm WarningFFCMeriwether40 min
Jun 16, 9:42 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan, Putnam48 min
Jun 16, 10:14 PM EDTSevere Thunderstorm WarningFFCGreene46 min
Jun 16, 10:32 PM EDTSevere Thunderstorm WarningFFCGreene, Morgan, Putnam28 min
Jun 16, 10:58 PM EDTSevere Thunderstorm WarningFFCJones47 min
Jun 17, 4:23 PM EDTSevere Thunderstorm WarningFFCChattooga, Floyd, Gordon33 min
Jun 17, 4:49 PM EDTSevere Thunderstorm WarningFFCBartow, Gordon41 min
Jun 17, 4:54 PM EDTSevere Thunderstorm WarningFFCBartow, Floyd, Polk51 min
Jun 17, 5:30 PM EDTSevere Thunderstorm WarningFFCCarroll, Haralson, Paulding, Polk30 min
Jun 17, 6:02 PM EDTSevere Thunderstorm WarningFFCDooly, Macon, Sumter43 min
Jun 17, 6:32 PM EDTSevere Thunderstorm WarningFFCBleckley, Houston, Pulaski, Twiggs43 min
Jun 17, 6:39 PM EDTSevere Thunderstorm WarningFFCCrisp, Sumter36 min
Jun 17, 6:48 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette12 min
Jun 17, 7:30 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup45 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.